Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 18, 2012, 3:16 AM EST. It took effect at Jan 18, 2012, 7:00 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 3:16 AM EST (08:16 UTC)
- In effect from
- Jan 18, 2012, 7:00 PM EST
- Expired
- Jan 19, 2012, 3:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
115 WHUS73 KGRR 180816 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 316 AM EST WED JAN 18 2012 LMZ844>849-181630- /O.CON.KGRR.SC.Y.0006.000000T0000Z-120118T1600Z/ /O.NEW.KGRR.GL.W.0006.120119T0000Z-120119T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 316 AM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY. WAVES...4 TO 7 FEET THIS MORNING SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. WINDS...INCREASING TO 35 TO 40 KNOT GALES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
830 WHUS73 KGRR 181645 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 AM EST WED JAN 18 2012 LMZ844>849-190045- /O.CON.KGRR.GL.W.0006.120119T0000Z-120119T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1145 AM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY... WAVES...INCREASING TO GREATER THAN 10 FEET TONIGHT. WINDS...INCREASING TO 35 TO 40 KNOT SOUTH GALES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
208 WHUS73 KGRR 182049 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EST WED JAN 18 2012 LMZ844>849-190500- /O.CON.KGRR.GL.W.0006.120119T0000Z-120119T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 PM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY... WAVES...INCREASING TO 10 FEET TONIGHT. WINDS...INCREASING TO 35 TO 40 KNOT SOUTH GALES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
229 WHUS73 KGRR 190301 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1001 PM EST WED JAN 18 2012 LMZ844>849-191115- /O.CON.KGRR.GL.W.0006.000000T0000Z-120119T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1001 PM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... WINDS...35 TO 40 KNOT GALES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
021
WHUS73 KGRR 190807
MWWGRR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 AM EST THU JAN 19 2012
LMZ844>849-191615-
/O.CON.KGRR.GL.W.0006.000000T0000Z-120119T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
307 AM EST THU JAN 19 2012
...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
WINDS... 35 KNOT GALES TODAY SUBSIDING TO 15 TO 25 KNOT WINDS LATE
IN THE DAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&
$$
HTTP://WWW.WEATHER.GOV/GRR867
WHUS73 KGRR 191508
MWWGRR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 AM EST THU JAN 19 2012
LMZ844>849-192000-
/O.CON.KGRR.GL.W.0006.000000T0000Z-120119T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1008 AM EST THU JAN 19 2012
...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
WINDS...35 KNOT GALES TODAY SUBSIDING TO 15 TO 25 KNOT WINDS LATE
THIS AFTERNOON.
WAVES...10 FEET DECREASING TO 6 FEET LATE THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&
$$
OSTUNO
HTTP://WWW.WEATHER.GOV/GRRWhat forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 17, 11:38 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 17, 11:38 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1138 PM EST TUE JAN 17 2012
LATEST UPDATE...AVIATION...
.SYNOPSIS...(940 PM EST TUE JAN 17 2012)
LOW PRESSURE WILL MOVE AWAY TONIGHT BUT LAKE EFFECT SNOW SHOWERS
WILL CONTINUE INTO WEDNESDAY MORNING NEAR TO SOUTHWEST OF A LINE
FROM HOLLAND TO KALAMAZOO WHERE UNTREATED ROADS WILL BE ICY TO SNOW
COVERED. MORE SNOW SHOWERS...WITH SOME ACCUMULATIONS...ARE
ANTICIPATED WEDNESDAY NIGHT AND THURSDAY AS THE NEXT COLD FRONT
PUSHES THROUGH THE REGION AND BRINGS A SHOT OF ARCTIC AIR FOR
THURSDAY AND FRIDAY. IN FACT HIGH TEMPERATURES THURSDAY AND FRIDAY
WILL STRUGGLE TO REACH THE 20 DEGREE MARK. ANOTHER ROUND OF SNOW IS
ANTICIPATED FRIDAY AFTERNOON THROUGH FRIDAY EVENING.
&&
.SHORT TERM...(940 PM EST TUE JAN 17 2012)
(TONIGHT THROUGH THURSDAY NIGHT)
THE WINTER WX ADVISORY REMAINS IN EFFECT THRU 4 AM FOR ALLEGAN...
VAN BUREN AND KALAMAZOO COUNTIES WHERE NW FLOW LES CONTINUES WITH
ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE BEFORE SNOW
SHOWERS START TO TAPER OFF DURING THE EARLY MORNING HOURS WEDNESDAY.
DROPPED THE WINTER WX ADVISORY WHICH WAS IN EFFECT FOR MUCH OF THE
REMAINDER OF OUR FCST AREA SINCE ONLY A FEW LIGHT SNOW SHOWERS AND
FLURRIES REMAIN.
REMAINDER OF PREVIOUS SHORT TERM FCST DISCUSSION FOLLOWS... SFC
RIDGING BUILDS IN ON WEDNESDAY WITH LAKE EFFECT COMING TO AN
END. THEN ATTENTION TURNS TO NORTHERN STREAM CLIPPER MOVING IN
WEDNESDAY NIGHT WITH LAKE ENHANCED SYNOPTIC SNOW EVENT. 12Z RUN OF
GFS AND NAM SHOW WEST WINDS...STRONG LOW LEVEL CONVERGENCE AND DEEP
MOISTURE WHICH SHOULD MEAN MEASURABLE SNOW ACROSS AT LEAST THE
WESTERN HALF OF THE FORECAST AREA. ADVISORY MAY BE NEEDED FOR
WEDNESDAY NIGHT FOR PART OF THE FORECAST AREA.
THE CLIPPER MOVES EAST BY LATE THURSDAY AND SNOW SHOWERS WILL TAPER
OFF. ARCTIC AIR IS FIRMLY IN PLACE WITH WITH MAXES STUCK IN THE
TEENS.
&&
.LONG TERM...(328 PM EST TUE JAN 17 2012)
(FRIDAY THROUGH TUESDAY)
PLENTY OF COLD AIR WILL BE IN PLACE AT THE START OF THE EXTENDED
PERIOD. FRIDAY COULD BE A SNOWY DAY IF CERTAIN THINGS THAT THE
MODELS ARE SHOWING ACTUALLY HAPPEN. ARCTIC AIR WILL BE IN PLACE...H8
TEMPS NEAR -20C. THE NEXT SYSTEM...CURRENTLY OVER THE ERN PACIFIC
WILL MOVE ACROSS THE ROCKIES AND EMERGE AS LOW PRESSURE IN TEXAS. AS
THIS SYSTEM MOVES NORTHEAST TOWARD THE OHIO VALLEY. BOTH THE ECMWF
AND GFS SHOW A FGEN BAND DEVELOPING WELL NORTH OF THE SFC LOW OVER
THE NRN PLAINS AND MOVING EWD ACROSS LOWER MICHIGAN FRIDAY. THE
TROWAL ASSOCIATED WITH THIS MOVES ACROSS THE CENTRAL CWA. A 3-6 INCH
SNOW SEEMS POSSIBLE IF THIS WERE TO ACTUALLY OCCUR. HOWEVER...FGEN
BANDS CAN BE REALLY DIFFICULT TO PIN DOWN DAYS IN ADVANCE...BUT IT
SERVES AS A STARTING POINT TO LOOK AT.
AS PCPN WINDS DOWN FRIDAY NIGHT...SATURDAY LOOKS DRY. THE LOW WILL
BE PASSING BY TO THE SOUTHEAST AND HIGH PRESSURE RIDGING IN FROM THE
NORTHEAST. HIGHS IN THE UPPER 20S WILL BE NEAR NORMAL.
ANOTHER CLIPPER SUNDAY WILL RESULT IN A RAIN/SNOW MIX SUNDAY/NIGHT.
A DIGGING TROUGH OVER THE ROCKIES MONDAY WILL RESULT IN A BUILDING
UPPER RIDGE AND WARMER TEMPS MONDAY/TUESDAY. RAIN WILL BE POSSIBLE
TUESDAY AS THE TROUGH MOVES EAST AND A SFC LOW TRACKS TOWARD THE
GREAT LAKES.
&&
.AVIATION...(1138 PM EST TUE JAN 17 2012)
BOTTOM LINE... ALL TAF SITES BECOME VFR BY 09Z AND STAY THAT WAY
THROUGH 06Z THURSDAY.
COLD AIR CONTINUES TO COME INTO LOWER MICHIGAN BEHIND THE DEPARTING
STORM SYSTEM. THE FINALLY UPPER LEVEL SHORTWAVE SHOULD PASS EAST OF
THE CWA BY 09Z. AS THAT HAPPENS INVERSION HEIGHTS WILL CRASH. ALSO
THAT WILL HAPPEN AS THE LOW LEVEL WINDS BECOME MORE ANTICYCLONIC.
THE COMBINATION OF ANTICYCLONIC LOW LEVEL FLOW AND SINKING AIR AT
MID LEVELS BEHIND THE DEPARTING SYSTEM WILL RESULT IN A END TO THE
LAKE EFFECT SNOW SHOWERS. ALL TAF SITES SHOULD BE VFR BY 09Z. BY
MIDDAY AS THE RIDGE AXIS PASSES OVER LOWER MICHIGAN MID LEVEL WARM
ADVECTION STARTS. THAT IF NOTHING ELSE WILL CLEAR OUT MOST OF THE
REMAINING CLOUDS.
THE SNOW SHOWERS WITH THE NEXT SYSTEM WILL NOT START UNTIL AFTER 06Z
THURSDAY SO VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY EVENING.
EXPECT WINDS TO INCREASE THROUGH DURING THE EVENING AS THE
APPROACHING SYSTEM GETS CLOSER.
&&
.MARINE...(1050 PM EST TUE JAN 17 2012)
WILL ALLOW THE GALE WARNING TO EXPIRE AS SCHEDULED AT 04Z. SMALL
CRAFT ADVISORY WILL BE ISSUED IN EFFECT FROM 04Z LATE THIS EVE THRU
MIDDAY WED. WAVE HEIGHTS WILL FINALLY SUBSIDE TO 2 TO 4 FEET BY WED
AFTN.
&&
.HYDROLOGY...(242 PM EST TUE JAN 17 2012)
RIVER STAGES HAVE GONE UP WITH RUNOFF FROM RAIN AND MELTED SNOW.
COLDER WEATHER SHOULD FREEZE REMAINING RUNOFF IN PLACE TONIGHT. SOME
FLUCTUATIONS POSSIBLE DUE TO ICE EFFECTS BY THE END OF THE WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY THROUGH 4 AM FOR LAKE
EFFECT SNOW IN ALLEGAN...VAN BUREN AND KALAMAZOO COUNTIES.
LM...SMALL CRAFT ADVISORY THROUGH MIDDAY WEDNESDAY ST. JOSEPH TO
MANISTEE.
&&
SYNOPSIS: OSTUNO/LAURENS
SHORT TERM: OSTUNO/LAURENS
LONG TERM: 93
AVIATION: WDM
MARINE: LAURENS
HYDROLOGY: OSTUNOHazardous weather outlook, Jan 17, 11:11 AM EST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1111 AM EST TUE JAN 17 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1111 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW COVERED AND ICY ROADS ARE EXPECTED BY LATE AFTERNOON ALONG AND NORTH OF I-96. A TENTH OF AN INCH OF FREEZING RAIN AND 2 TO 5 INCHES OF SNOW ARE EXPECTED BY MIDNIGHT. LAKE EFFECT SNOW WILL DEVELOP OVERNIGHT WITH ADDITIONAL ACCUMULATIONS ALONG AND WEST OF HIGHWAY 131. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM WILL LIKELY IMPACT THE REGION WEDNESDAY NIGHT INTO THURSDAY WITH ACCUMULATIONS. THIS WOULD ALSO LEAD TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-180930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1111 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE FORCE WINDS WILL LEAD TO HAZARDOUS BOATING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT WILL LIKELY PERSIST INTO FRIDAY. MJS OSTUNO
In the hours before
Local storm report, Jan 17, 10:40 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW SCHOOLCRAFT 42.12N 85.64W
01/17/2012 M2.3 INCH KALAMAZOO MI TRAINED SPOTTER
FROM 3 PM TO 9 40 PM.
&&
RSUTTLELocal storm report, Jan 17, 10:41 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1041 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW BANGOR 42.31N 86.11W
01/17/2012 M3.0 INCH VAN BUREN MI LAW ENFORCEMENT
&&
RSUTTLELocal storm report, Jan 17, 10:43 PM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW ALLEGAN 42.53N 85.86W
01/17/2012 M1.0 INCH ALLEGAN MI LAW ENFORCEMENT
&&
RSUTTLELocal storm report, Jan 17, 10:44 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM SNOW HART 43.70N 86.36W
01/17/2012 E5.0 INCH OCEANA MI EMERGENCY MNGR
STORM TOTAL
0646 PM SNOW E SHELBY 43.61N 86.36W
01/17/2012 E7.0 INCH OCEANA MI BROADCAST MEDIA
CONSIDERABLE BLOWING AND DRIFTING REPORTED EAST OF
SHELBY. SNOWFALL WAS ESTIMATED BETWEEN 7 AND 8 INCHES.
0727 PM SNOW CLARE 43.82N 84.77W
01/17/2012 M5.0 INCH CLARE MI TRAINED SPOTTER
24 HOUR TOTAL FROM 8 PM 1/16 TO 4 30 PM 1/17
0940 PM SNOW SCHOOLCRAFT 42.12N 85.64W
01/17/2012 M2.3 INCH KALAMAZOO MI TRAINED SPOTTER
FROM 3 PM TO 9 40 PM.
0940 PM SNOW BANGOR 42.31N 86.11W
01/17/2012 M3.0 INCH VAN BUREN MI LAW ENFORCEMENT
0940 PM SNOW ALLEGAN 42.53N 85.86W
01/17/2012 M1.0 INCH ALLEGAN MI LAW ENFORCEMENT
&&
RSUTTLELocal storm report, Jan 17, 11:32 PM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM SNOW NORTON SHORES 43.16N 86.26W
01/17/2012 M6.0 INCH MUSKEGON MI TRAINED SPOTTER
&&
RSUTTLELocal storm report, Jan 18, 12:01 AM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 AM EST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 2 SW SHELBY 43.59N 86.39W
01/17/2012 M6.5 INCH OCEANA MI TRAINED SPOTTER
FROM 9 AM TO 11 30 PM.
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:03 PM EST | Small Craft Advisory | GRR | 12 hr | |
| Jan 18, 3:09 AM EST | Lake Effect Snow Advisory | GRR | Allegan, Barry, Ionia, Kalamazoo, Kent, Lake and 7 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.